Translator Disclaimer
March, 1990 On the Inadmissibility of Step-Down Procedures for the Hotelling $T^2$ Problem
John I. Marden, Michael D. Perlman
Ann. Statist. 18(1): 172-190 (March, 1990). DOI: 10.1214/aos/1176347497

Abstract

Step-down testing procedures for the Hotelling $T^2$ problem are considered. It is shown that the classical step-down procedure proposed by S. N. Roy, R. E. Bargmann and J. Roy is inadmissible among invariant procedures (for a suitable invariance group) in many situations, including all those for which more than two steps are contemplated. It is also noted that in most cases, the power of the step-down procedure decreases in at least one of the noncentrality parameters over part of the parameter space. Finally, several alternative admissible step-down procedures are proposed.

Citation

Download Citation

John I. Marden. Michael D. Perlman. "On the Inadmissibility of Step-Down Procedures for the Hotelling $T^2$ Problem." Ann. Statist. 18 (1) 172 - 190, March, 1990. https://doi.org/10.1214/aos/1176347497

Information

Published: March, 1990
First available in Project Euclid: 12 April 2007

zbMATH: 0712.62052
MathSciNet: MR1041390
Digital Object Identifier: 10.1214/aos/1176347497

Subjects:
Primary: 62H15
Secondary: 62C07, 62F03

Rights: Copyright © 1990 Institute of Mathematical Statistics

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.18 • No. 1 • March, 1990
Back to Top